What happens if my dog eats Neosporin?
Credit: Josh CC-BY 2.0
Q:

What happens if my dog eats Neosporin?

A:

Quick Answer

According to Pet Poison Helpline, antibiotics such as Neosporin are commonly used in veterinary medicine. However, these products are harmful or even deadly when ingested in toxic amounts. If your dog ingests Neosporin, it is important to seek veterinary attention as soon as possible.

  Know More

Full Answer

Pet Poison Hotline explains that when a dog eats enough Neosporin, it shows mild to severe gastrointestinal, metabolic or central nervous system signs. Watch for symptoms such as vomiting, diarrhea, excessive drooling, skin lesions, tremors or seizures. If any of these symptoms are present, seek veterinary help immediately, as they are potentially life-threatening.

Pet Poison Hotline further notes that Neosporin is only one form of antibiotic. There are many antibiotics, including bacitracin, polymyxin, enrofloxacin, amoxicillin and ampicillin. All of these have the potential to be harmful for dogs if ingested. While no amount of an antibiotic is safe for a pet to ingest without supervision of a veterinarian, the severity of the situation depends on factors such as the amount of antibiotic ingested and the size, weight and age of the dog. Always supervise pets, and keep potentially dangerous materials in places they are unable to reach. Do not try to treat or diagnose your pet at home. Symptoms of antibiotic poisoning vary from dog to dog and require a trained professional to diagnose.

Learn more about Diagnostics & Imaging

Related Questions

Explore